MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC FUSION ENT NAVIGATION SYSTEM; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC FUSION ENT NAVIGATION SYSTEM; INSTRUMENT, STEREOTAXIC
Model Number 9733560XOM
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Device Sensing Problem (2917)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No products have been returned to medtronic for analysis.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation system used during a functional endoscopic sinus surgery (fess).It was reported that the screen was blank and they were not seeing their ct after registration.Technical services (ts) clarified that they were in the registration tab, they successfully completed their registration with a tracer probe and it said to verify registration accuracy with known anatomical points.The site was able to advance to the navigation screen.On the navigation screen, the emitter details showed nipt 0.2 geometry error, straight suction at 1.23.When surgeon placed instrument in divot, "nothing happened." technical services (ts) advised to see if they could navigate with any other instruments, specifically the tracer pointer.The registered nurse (rn) denied being able to navigate with pointer stating "no instruments work." ts asked if there was another suction to try, rn stated that they had tried them all.The surgeon declined further troubleshooting help and navigation was aborted, and had nurse end call. there was a reported delay to the procedure of 15 minutes.There was no reported impact to the patient.Additional information was received.It was reported that the scans were dark, they just needed to adjust the contrast to be able to see the scan during navigation.The site had a new ct scan, so the local representative (ent) instructed them how to get the scan in view.Additional information was received.It was reported that the resolution was discovered on a later surgery.Once the site adjusted the contrast, the issue had been resolved.

Brand Name
FUSION ENT NAVIGATION SYSTEM
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key11770195
Report Number1723170-2021-01189
Device Sequence Number3157591
Product Code HAW
UDI-Device Identifier00643169518452
UDI-Public00643169518452
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K001284
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9733560XOM
Device Catalogue Number9733560XOM
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2021
Initial Report FDA Received Date05/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1